Aa
A
A
Close
1011826_tn?1274496312
Trileptal Withdrawal
Anyone had any withdrawal side effects relating to Trileptal? Any suggestions in dealing with it? Anyone who has dealt with the same thing?  My symptoms are that I am having horrible anxiety, insomnia and irritability since reducing my dosage of Trileptal this week.

Backstory: I am switching from Trileptal to Lamictal over a long period of time. After 3 months, I am down to 900 mg of Trileptal, 2 mg Xanax, and 150 mg daily, down from 1800 mg daily of TRileptal originally, and a VERY slow introduction of Lamictal into my system.

Of course this happens on the weekend, otherwise I would have called the pdoc by now-- anyway, let me know. Help is appreciated!

Cancel
4 Answers
Page 1 of 1
Avatar_universal
I don't know your answer but I havent heard anyone talk about trileptal so I just had to comment. I take Trileptal now. When I first started taking it I would get all happy and laughing and stuff but after being on it for awhile I don't feel any different. I hope I didn't interupt your question or anything.

So anyone know the answer to her problem?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
1030383_tn?1338464385
From manufacturer's information: oxcarbazepine (Trileptal) is cleared from the body mostly in the form of metabolites which are predominantly excreted by the kidneys.

---This would suggest that drinking lots of fluids could help flush it out of your system.

They also suggest withdrawing gradually.

Here is an article on withdrawing from psychiatric meds:

http://bipolarblast.wordpress.com/2008/05/01/ten-practical-considerations-during-medication-withdrawal/

Good luck!
Comment
Cancel
1030383_tn?1338464385
Comment
Comment
Submit Comment
585414_tn?1288944902
Even though you are titrating off it properly ask your psychiatrist if there is the potential of any interactions between the Trileptal and the Lamictal as that might be part of the problem. When you are able to speak to them they would be better able to advise you.
Comment
Cancel
585414_tn?1288944902
Comment
Comment
Submit Comment
1011826_tn?1274496312
Thanks for the link- it is very helpful. It has a lot of great information and techniques I have utilized with success over the years, but I don't recommend stopping meds completely. This process I am in is a shift due to the fact that Trileptal never seemed helpful and is particularly toxic to my body. Lamictal does not seem to have that effect, and hopefully it does not develop.

Update: After two days of withdrawal, most of the symptoms have gone away. I have been withdrawing very gradually, but this particular shift was difficult. Still experiencing headaches, but shakiness and insomnia have cleared. I plan on drinking more water and taking a bath with Epsom salts to detox, and to do some yoga as well today to help the process along.

Thanks again!
Comment
Cancel
1011826_tn?1274496312
Comment
Comment
Submit Comment
Your Answer
1011826_tn?1274496312
Answer
Know how to answer? Tap here to leave your answer...
Answer
Trileptal Withdrawal
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
6726276_tn?1421130268
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Crystal413
VA
3236191_tn?1451025079
Blank
schizofriendia
Your Bushes, MT
Avatar_m_tn
Blank
rogelio63
AZ
1257808_tn?1322765815
Blank
MR_WHY
Other